Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Oscillation of first-order nonlinear differential equations with deviating arguments


Authors: Yuichi Kitamura and Takaŝi Kusano
Journal: Proc. Amer. Math. Soc. 78 (1980), 64-68
MSC: Primary 34K15; Secondary 34K25
DOI: https://doi.org/10.1090/S0002-9939-1980-0548086-5
MathSciNet review: 548086
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is devoted to the study of the oscillatory behavior of solutions of the first-order nonlinear functional differential equations

\begin{displaymath}\begin{array}{*{20}{c}} x'(t) = \sum\limits_{i = 1}^N {{q_i}(... ...(t),x({g_1}(t)), \ldots ,x({g_N}(t))),\tag{$A$} \\ \end{array} \end{displaymath}

\begin{displaymath}\begin{array}{*{20}{c}} x'(t) + \sum\limits_{i = 1}^N {{q_i}(... ...x({g_1}(t)), \ldots ,x({g_N}(t))) = 0.\tag{$B$} \\ \end{array} \end{displaymath}

First, without assuming that the deviating arguments $ {g_i}(t),1 \leqslant i \leqslant N$, are retarded or advanced, sufficient conditions are established for all solutions of (A) and (B) to be oscillatory.

Secondly, a characterization of oscillation of all solutions is obtained for equation (A) with $ F \equiv 0$ and $ {g_i}(t) > t,1 \leqslant i \leqslant N$, as well as for equation (B) with $ F \equiv 0$ and $ {g_i}(t) < t,1 \leqslant i \leqslant N$.


References [Enhancements On Off] (What's this?)

  • [1] C. H. Anderson, Asymptotic oscillation results for solutions to first-order nonlinear differential-difference equations of advanced type, J. Math. Anal. Appl. 24 (1968), 430-439. MR 0232059 (38:385)
  • [2] R. G. Koplatadze, On oscillatory solutions of first order nonlinear differential equations with retarded arguments, Soobšč. Akad. Nauk Gruzin. SSR, 70 (1973), 18-20. (Russian) MR 0361369 (50:13814)
  • [3] G. Ladas, Sharp conditions for oscillations caused by delays, Tech. Rep. Univ. Rhode Island, No. 64, 1976.
  • [4] G. Ladas, V. Lakshmikantham and J. S. Papadakis, Oscillations of higher-order retarded differential equations generated by the retarded argument, Delay and Functional Differential Equations and Their Applications (K. Schmitt, ed.), Academic Press, New York and London, 1972, pp. 219-231. MR 0387776 (52:8615)
  • [5] J. C. Lillo, Oscillatory solutions of the equation $ y'(x) = m(x)y(x - n(x))$, J. Differential Equations 6 (1969), 1-35. MR 0241780 (39:3119)
  • [6] Ch. G. Philos, Oscillations caused by delays, An Sţi. Univ. ``Al I. Cuza'' Iaşi Secţ. I a Mat. 24 (1978), 71-76. MR 518205 (81i:34062)
  • [7] A. N. Šarkovskii and V. V. Ševelo, On oscillations generated by retardations, Mechanics, Third Congress, Varna, 1977, pp. 49-52. (Russian)
  • [8] Y. G. Sficas and V. A. Staikos, The effect of retarded actions on nonlinear oscillations, Proc. Amer. Math. Soc. 46 (1974), 259-264. MR 0355268 (50:7744)
  • [9] W. E. Shreve, Oscillation in first order nonlinear retarded argument differential equations, Proc. Amer. Math. Soc. 41 (1973), 365-368. MR 0372371 (51:8587)
  • [10] A. Tomaras, Oscillations of an equation relevant to an industrial problem, Bull. Austral. Math. Soc. 12 (1975), 425-431. MR 0382813 (52:3695)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34K15, 34K25

Retrieve articles in all journals with MSC: 34K15, 34K25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0548086-5
Keywords: First-order differential equation, nonlinear differential equation, deviating argument, oscillatory solution, oscillation
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society